Get your Health question answered in 3 easy steps

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had surgeries on neck to fuse c2 and c3 cervical spine. Developed numb patches on thighs. Suggestions

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11018 Questions

default
Posted on Mon, 3 Jun 2013 in Bones, Muscles and Joints
Question: Yes you can, I have had 2 surgerys on my neck and the 1st one was to fuse together the c2 and c3 cervical spine. I was born without most of my c2 so they took a bone piece of my pelvic area and built me one and fused it to the c3. The next surgery was to to do a Rizotimy on all of my cervical spine. I was in a auto accident that broke the fusion and also broke the c1 and now I really have had problems with it. I have had a resent MRI and I have alot of damage to my spinal cord itself. They also said that I have bone spurs plus alot of arthritus. The first surgery was did in 1979 where they fused it with 16gage wire that over time , as the the bone grew it has all broke up and my x-rays look like a birds nest now. I have seen alot of specialist and different Drs. I have been diagnosed with so many things that its scary. Ive been put on dissability and cant afford to hardly live besides try to get some help with my problems. I see 3 different Drs every month and it seems to me that they are just trying to get what money what i do get. Ive grown really tired of being in pain and cant afford the maintence drug that I know I need.. This is the first time Ive ever talked to Web MD and know I have a new semtom and its that Im starting to see white and feeling like Im geting shocked more and more. I have felt this before but not as much. The newest semtom is that I have developed numb patches on my thighs where you would put your hands in your pockets. I have had numbness in my hands and fingers it feels like forever, but never before have i had it in my legs, much less on my upper thighs in the front like I described. Is ther anyone out there that can give me some insight in whats going on with me? I really hope that Ive been making some sence. I did find the money to hear your opinion, I really cant afrord it but at this point Im willing to try anything. I didnt tell you that I have some chiped bone spurs that are up there also and it feels like a box of rocks when I move my head and thats not very much. Ive have 30% lose of range of motion ever snice I had the first surgery. The only relief that I do get is just simply not to move very much. If I move around to much my head starts to hurt and after that Im done, I have to just lie down and be very still untill it eases up. Ive went to thearapy untill they hurt me and after that I do my own losenimg up. I do the Hot and cold thing too. I do know that my musules go in to a spazem and then it really does hurt also. Im ready to pay and hear what you have to say sir.
doctor
Answered by Dr. Praveen Tayal 18 minutes later
Hello,
Thanks for posting your query.
From the description provided it seems that you have damaged your cervical spine considerably due to accidents and arthritis.
This is likely to cause the nerve related symptoms and the headaches that you are having. To relieve the pain, it is best to avoid using a pillow, use a cervical collar for neck support, take the pain killers and muscle relaxants as advised to you and do a regular hot fomentation.
The new symptom - Numbness on the thighs that you are having is likely to be related to methylcobalamin deficiency. A simple blood test will help in proper diagnosis. This is not likely to be related to the nerve compression at the level of cervical spine.
You can start with supplements till then for relief.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 3 hours later
I would like to know as much as possible about the spinal cord . Dr. Tayal I do thank you for yor time. What are the things for me to look for involving the cord its self.
doctor
Answered by Dr. Praveen Tayal 28 minutes later
Hello.
Thanks for writing again.
The spinal cord involvement- level and extent can be assessed after a clinical examination by a neurologist and investigations like MRI and NCV testing.
You will start with numbness, pins and needles sensation, gradually progressive decrease in muscle strength, exaggerated reflexes, etc. Right now the numbness in the thigh seems to be due to thyroid hormone imbalance or a vitamin B 12 deficiency. If there is improvement on proper supplementation, then you need not worry regarding the spinal cord involvement.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 16 hours later
Is there somehow that any of this affects my eye sight because, because over a short period of time my eye sight has just gotten terrible and it keeps getting worce as time goes on.
doctor
Answered by Dr. Praveen Tayal 2 hours later
The problem you have in the cervical spine is not related to the difficulty in eyesight you are having. You need to consult an ophthalmologist and get your vision tested to find out the cause.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests ,  
Medical Topics ,  

Recent questions on  Methylcobalamin injections

doctor1 MD

Hello, I had some symptoms for which I went to the doctor and was prescribed medicines. I was not able to go to the chemist until two days later (yesterday) but have not taken the medicines as my symptoms are not as worrying now. Should I take the medicines or not?



I am female, 42. I had breathlessness and a funny tingling in my left arm and face. This worried me for two days that I went to the doctor. My BP was 140/85 when it was checked. I was prescribed antibiotics (Azee500 and Zifi200) and Decdan0.5mg. I have also been asked to take Vit B12 injections. For some reason I could only collect my medicines yesterday but did not start them as the symptoms seem to have died down. The tingling has stopped and the breathlessness has improved considerably - all without any meds. Should I take the meds now or not is the

doctor1 MD

Hi, My father, aged 61 is diabetic for past 7 months. Although his blood sugar levels are in good control, he has lost taste for food and is suffering from low mood. We are trying to give him variety of foods but he often complains of bad taste....

doctor1 MD

I HAVE EYE NEURO PROBLEM, DUE TO MASTURBATION, ONCE I TAKE OVERDOSAGE OF METHYLCOBALAMIN TABLETS IT GETS SOLVED, IF I MASTURBATE AGAIN, WITHIN AN HOURS, I GET DISTURBANCE IN MY EYES, AND TO SOLVE, I TAKE THE METHYLCOBALAMIN TABLETS IN A LARGE DOSAGE OF 4500MCG IN A TIME. I WANT TO KNOW WHAT IS GOING ON

doctor1 MD

Hi I am a 37 year old female- over the course of a week or so I have been experiencing strange adominal spasms feels like a XXXXXXX horse on your abdomen It has happened on both side of my ribs and midsection I have not had any stomach issues such...

doctor1 MD

Hello, I am a 47 yr old male. I am experiencing a warm feeling in my upper right thigh. I have history of blood clot issues and I recently had a chest ct scan with dye to rule out blood clot in lungs. I also have arthritis in the right knee as well. Thanks you

doctor1 MD

Hi, Im a 45 year old female. I had a partial hysterectomy 12 years ago. In the last year I have had bad lower back aches and cramps. In the last 3 months the cramps and backache has gotten so bad for about 5-8 days a month that I cannot function. I throw up from the pain. Im also very moody and withdrawn on these days. My boyfriend is ready to leave me. My children think Im crazy and to be honest with you.... Im afraid of the 24-25 of the month. last week I cried and slept for 4 days and even thought horrible thoughts about myself. My mind gets foggy. I don't eat. Im so upset about everything and nothing. My back will hurt so, so bad that It makes me sick. my head will hurt also and not just a head ache... a BAD headache. I don't know what is wrong... When my back hurts, my feet will freeze. I cannot get them warm. Tylenol and Advil do not even begin to touch it.
It just seems like that time of the month is starting to change me... LITERALLY
I just had my annual exam about 6 months ago and everything was fine. But I changed jobs in the summer and was very stressed. about 3 months ago I went to the Dr. for these crying spells that were out of control. ( Looking back I realized it was the same week of the month). Something horrible is going on in my body. It is going to cause me to loose everything, including my new job if I don't figure it out. Can you help me?